MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON FEMORAL DISTAL AUGMENT 10MM - SIZE 4 RIGHT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON FEMORAL DISTAL AUGMENT 10MM - SIZE 4 RIGHT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5541-A-402
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been one other event for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right knee was revised.As reported by rep: "this is a revision to a revision done on (b)(6) 2016 [(b)(6) 2016 revision was of competitor devices].The current revision was due to a suspected loose femoral component, as stated by surgeon".A size 4 ts femoral component with stem and augments, and a ts insert were revised to another size 3 ts femoral component with stem and stem extender, augments, and another ts insert.Rep provided implant sheets from current and previous revision, pre-revision x-rays, and reported that no further information is available.
 
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon augment was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: the available medical records were provided to the consulting clinician for a review which was deemed insufficient stating - "need operative reports, office/clinical reports, serial x-rays, etc".Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been one other events for the lot referenced which is related to the same the surgery.Conclusion: it was reported that revision surgery took place due to loosening of the femoral components.The available medical records were provided to the consulting clinician who deemed it insufficient for a medical review.The event could not be confirmed with the information provided.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patient's right knee was revised.As reported by rep: "this is a revision to a revision done on (b)(6) 2016 ((b)(6) 2016 revision was of competitor devices).The current revision was due to a suspected loose femoral component, as stated by surgeon".A size 4 ts femoral component with stem and augments, and a ts insert were revised to another size 3 ts femoral component with stem and stem extender, augments, and another ts insert.Rep provided implant sheets from current and previous revision, pre-revision x-rays, and reported that no further information is available.

Brand Name
TRIATHLON FEMORAL DISTAL AUGMENT 10MM - SIZE 4 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8520623
Report Number0002249697-2019-01636
Device Sequence Number19200926
Product Code MBH
UDI-Device Identifier07613327015232
UDI-Public07613327015232
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number5541-A-402
Device Lot NumberU4VY
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR